# SDR CALA9600857

- Difficulty date: June 21, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14816
- Make and model: Doug DC-9-82
- Aircraft serial: 49370
- Engine: Pwa JT8D217A
- System (JASC): 7530 · Compressor Bleed Control
- Part: Stator Vane
- Part number: 575157
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: DE
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE NR 1 ENGINE COMPRESSOR STALLED AT 37,000 FEET WHEN POWER WAS REDUCED FOR DESCENT.  THE STALL WAS ACCOMPANIED BY TWO BANGS AND SUBSEQUENT YAW.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION.  SHOP TEARDOWN FINDINGS REVEALED FAILURE OF A C-7 STATOR VANE.
